Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could jaw and heart pain and noise in ear be a side effect of zometa for metastatic bone disease?

I am a breast cancer patient on zometa due to metastatic bone disease. I took it for 5 years but suffered terrible with jaw and teeth issues. I took a one year break and just took my second one the pain in my jaw was terrible and I had ear noise and heart pain. My brain felt like it was cold. Keep in mind though I also had my chemo treatment the same day which was 2days ago. Abraxine is what I am on now. I have been on some form of treatment fo 10 years. Do you think the zometa caused this?
Mon, 23 May 2016
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Dentist 's  Response
Hello,

I can understand your concern and feel sorry for the agony you have been through. Zometa does has many side effects including the jaw pain and irregular heart beat. Though noises is ear is not a side effect associated with the medicine, it might be due to nerve related side effects that can affect the ear and cause noises. However, the doctor had prescribed you this medication because the benefits of it outweighed the side effects regarding your health condition.

In addition, chemotherapy with Abraxane is also associated with the side effects like muscle pain, bone pain, diarrhea, vomiting, numbness and tingling sensations etc. However, the pains are well controlled by Acetaminophen or Ibuprofen.

If the side effects seem too severe, you might need to consult your treating oncosurgeon for advise and possible change of medicines.

I hope this information helps you. Thank you for choosing HCM. Let me know if you have follow up questions.

Best,
Dr. Viraj Shah
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i am 27 years old unmarried.i have this problem but it increase and decrease time to time I am very frustrated becoz of this I don t have any other...

Recent questions on  Bisphosphonate

doctor1 MD

I have burped over 300 times today. have had this mildly for a couple of mos. since taking fosamax. just started statin for high cholesteol 2 days...

doctor1 MD

Have been taking my synthroid during the middle of the nite ( anywhere from 4:00 to 7:00) which I was taught to do. How do I follow directions for...

doctor1 MD

I stopped taking Fosamax a month or so ago, after being on it for approximately five years. Dr said that studies had shown should not be on that...

doctor1 MD

my mother who is 66 years old and who had suffered breast cancer more than 5years ago and is now in otherwise good health woke up at 3am with...

doctor1 MD

Fractured pelvis in 3 places one year ago. Re-fracture 2 weeks ago. No accident or injury . osteoporosis . orthopedic Dr. recommends bone...

doctor1 MD

Hello, I just had a bone density test and was told I have osteoporosis , My doctor recommends I take a medication called Fosamax , Need to know if...

doctor1 MD

Hi I have have back pain in the rib area for about a month and have recently got xrays of the area I was called by my doctors office today and told...